MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-60/I13-40
Medical Device Problem Codes Off-Label Use (1494); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an ovation ix extender.This case is outside the indications of use (off -label) due the use of afx with ovation devices.Four (4) days post index procedure ((b)(6) 2017), left iliac occlusion from a non-endologix device closure failure.A left iliac endarterectomy was performed.This will not be captured as this event is non-endologix device related.Approximately three days (3) days post-secondary non-endologix procedure, the patient experienced myocardial infarction (elevated troponin, with resultant heart catheterization (procedure related harm)).On (b)(6) 2017, a coronary artery bypass graft was placed.The patient status was not reported.Additionally, on an unknown date, for an unknown reason a femoral-femoral bypass graft was performed.The patient status was not reported.Note: this event was discovered during the clinical analysis reported under mfr#2031527-2022-00257.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the incident was completed.An examination of medical records and/or medical imaging received by endologix shows the additional surgical procedure (left femoral to right femoral bypass (b)(6) 2018) complaint is confirmed.This is consistent with the reported adverse event/incident.After the initial report, the clinical evaluation also shows reasonable evidence to suggest determined there was a left iliac occlusion within the stent at the time of the fem-fem bypass that was not included in the event as reported.These findings were discovered during an examination of the operative notes dated 02/02/2018.The complaint is most likely user related as it was reported that there was no abdominal aortic aneurysm and the patient had severe aortoiliac occlusive disease (off label).This likely contributed to reported event.Additionally, the left common iliac anatomy measured off label the distal diameter at 7.2mm (should be 10mm-23mm) and minimum left access diameter measured at 3.5mm (should be greater than 6.5mm).This likely contributed to the reported event.No procedure related harms for this complaint were identified.The final patient status was reported to be discharged home on postoperative day one.No additional investigation of this reported incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar incidents.Device iteration is afx2.H6: health effect - clinical code - remove code 4580.H6: medical device problem codes - remove code 3190.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an ovation ix extender.This case is outside the indications of use (off -label) due the use of afx with ovation devices.Four (4) days post index procedure ((b)(6) 2017), left iliac occlusion from a non-endologix device closure failure.A left iliac endarterectomy was performed.This will not be captured as this event is non-endologix device related.Approximately three days (3) days post-secondary non-endologix procedure, the patient experienced myocardial infarction (elevated troponin, with resultant heart catheterization (procedure related harm)).On (b)(6) 2017, a coronary artery bypass graft was placed.The patient status was not reported.Additionally, on an unknown date, for an unknown reason a femoral-femoral bypass graft was performed.The patient status was not reported.Note: this event was discovered during the clinical analysis reported under mfr# 2031527-2022-00257.After the initial report, the clinical evaluation also shows reasonable evidence to suggest determined there was a left iliac occlusion within the stent at the time of the fem-fem bypass that was not included in the event as reported.These findings were discovered during an examination of the operative notes dated 02/02/2018.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16122168
Report Number2031527-2022-00291
Device Sequence Number6547489
Product Code MIH
UDI-Device Identifier00818009015068
UDI-Public(01)00818009015068(17)180313
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2018
Device Model NumberBEA22-60/I13-40
Device Lot Number1666135014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX EXTENDER (SN (B)(6))
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale